Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at May 29, 2021, 5:13 PM EDT for Darlington County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- May 29, 2021, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
County Darlington County, SC
The radar
The Columbia radar (KCAE), 128 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
119
WWUS82 KILM 292113
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
513 PM EDT Sat May 29 2021
SCZ017-023-024-032-292145-
Marlboro SC-Dillon SC-Florence SC-Darlington SC-
513 PM EDT Sat May 29 2021
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...
SOUTHWESTERN DILLON...NORTHEASTERN DARLINGTON AND SOUTH CENTRAL
MARLBORO COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Darlington, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Florence, Darlington, Quinby, Mechanicsville, Mont Clare,
Brownsville, Darlington Raceway, Floyd, Florence Darlington Technical
College Main Campus and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3417 7986 3427 7993 3438 7991 3452 7967
3429 7951
TIME...MOT...LOC 2113Z 241DEG 22KT 3433 7982
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at May 29, 3:27 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 29, 3:27 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
327 PM EDT Sat May 29 2021
.SYNOPSIS...
Isolated thunderstorms this evening could become strong or
severe as a cold front moves through the area. Cooler air
tomorrow will keep temperatures below average through Monday.
Temperatures moderate through the middle of next week before
rain chances increase Wednesday into late next week.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
The SPC Mesoscale Discussion issued in late morning states a
Watch is unlikely for the area today, but it is not to say let
our guard down, as dewpoints near 70 along the coast and coastal
interior, with around 1500 joules of mixed layer CAPE. The mid-
level remnant ridge cap has held convection in check, low-
topped so far, while earlier rain-cooled air and clouds over the
western zones has kept temperatures in the 80s, dewpoints lower
than coast. The has in turn weakened the sea breeze somewhat,
but a few storms may become strong near the coast this evening,
given the higher dewpoints and a source of low-level lift.
Although ambient wind-shear is not strong, dry cap aloft could
enhance downdrafts resulting in a chance of local downbursts
winds. Strongest convection to pull off the coast after 3am with
isolated showers lingering into morning.
Cooling behind the front and abundant low level moisture will
likely result in low clouds through at least Sunday morning,
breaking apart slowly with temps in the 60s much of the day,
before reaching a max- T of 70-76 Sunday afternoon. The north
wind Sunday will be much lighter than the winds that are
preceding the cold front today.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Lack of significant cold air advection on Monday will allow
highs to approach climo despite high pressure centered over
Ohio. Quiet day on Monday with mostly clear skies. Humidity
increases overnight as high pressure slips offshore and easterly
flow develops. shower chances remain low, but non-zero on
Tuesday as southeasterly flow assists with weak surface forcing
by the sea breeze, any showers would be shallow and short-lived.
Humid overnight with lows in the low to mid 60s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Rain chances increase on Wednesday with warming temperatures
and easterly moisture advection. Expecting modest instability
and help from an afternoon sea breeze to trigger some afternoon
storms. Temperatures continue to moderate into the upper-80s to
near 90 inland. High pressure shifts further offshore on
Thursday with a deepening trough over the Mississippi River
Valley. Southerly flow will supply tropical moisture beginning
on Thursday morning with instability to develop during the
afternoon with highs in the upper 80s to near 90. Surface layer
may take some time to saturate with dry soils. Better surface
moisture will become apparent on Friday as the southerly
moisture flow continues. On Friday afternoon, we may also get
some assistance from weak upper-level energy and a weak surface
cold front for widespread showers or storms. Relatively weak
steering flow could make this a good day for concentrated
rainfall and total QPF. Will maintain unsettled weather for
Saturday behind the upper-trough and surface boundary, but less
coverage than previous days.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Forecast remains on track for scattered convection to develop
later this afternoon as VFR conditions continue. I did fine tune
the tempo group slightly (shorter) via the latest guidance and
trends. Some showers may linger along the coast for some time
this evening with lightning trends diminishing. Beyond this IFR
ceilings are expected to develop early Sunday morning and may
very well linger for some time.
Extended Outlook...After the CFP tonight, expect MVFR/IFR
ceilings along with isolated showers possible during the pre-
dawn Sun hrs. The low ceilings may persist into daylight Sun
before finally scouring out. VFR will dominate Sun night thru
Wed.
&&
.MARINE...
Through Sunday Night... SW-SSW gusts to 25 knots can be
expected through early evening ahead of an approaching cold
front. Isolated strong TSTMs are expected tonight over the 0-20
NM waters. Seas of 5 to 6 feet will prevail offshore, and winds
and seas will be higher in and near TSTMs. Seas are steep
offshore and a hazard to smaller craft. The advisory will likely
end later tonight as the front nears and winds lighten, outside
of showers and TSTMs. A wind-shift will cross the waters in the
pre-dawn and early morning hours of Sunday with cooler air and
moderate N_NW winds, also good timing for clean waves peeling
ashore. Sunday will feature slowly fading S waves every 6-7
seconds, mixed with a light to moderate NNW chop.
Monday through Thursday... Northerly winds 10-15 knots will
become easterly throughout the day as high pressure shifts
offshore late Monday. Winds becomes SE around 10 knots late
Tuesday as high pressure continues eastward; seas around 2 feet.
Southerly winds increase on Thursday as southerly flow develops
in response to Bermuda high pressure to our east and an upper-
trough to our west. Will see shower and thunderstorm chances
increase as winds increase to around 15 knots. Seas build to 2-3
feet on Thursday with no significant swell.
&&
.TIDES/COASTAL FLOODING...
Tonight's tidal flooding will be higher, but still in minor
category, with up to a foot inundation in parts of downtown
Wilmington, and Battleship Park, and low-lying shore-line areas
southward to the mouth of the Cape Fear, mostly between midnight
and 4am, near peak at 2am. Additional advisories will be needed
the next few days around night's high tide, but it appears
tonight's flooding is the peak of the recent full moon cycle.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
Coastal Flood Advisory from midnight tonight to 4 AM EDT
Sunday for NCZ107.
High Rip Current Risk until 8 PM EDT this evening for NCZ110.
MARINE...Small Craft Advisory until 9 PM EDT this evening for AMZ250-
252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...MJC
SHORT TERM...21
LONG TERM...21
AVIATION...SHK
MARINE...MJC/21
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, May 29, 11:36 AM EDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1136 AM EDT Sat May 29 2021 AMZ250-252-254-256-301545- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1136 AM EDT Sat May 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-301545- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 1136 AM EDT Sat May 29 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. Isolated strong to severe TSTMs late today and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-301545- Coastal Brunswick- 1136 AM EDT Sat May 29 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Isolated strong to severe TSTMs late today and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-301545- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 1136 AM EDT Sat May 29 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Isolated strong to severe TSTMs this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-301545- Inland New Hanover- 1136 AM EDT Sat May 29 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Minor coastal flooding likely around high tide along the Lower Cape Fear River late tonight. An isolated strong to possibly severe thunderstorm is possible this afternoon through early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor coastal flooding likely around high tide along the Lower Cape Fear River late Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
In the hours before
Special weather statement, May 29, 3:53 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
353 PM EDT Sat May 29 2021
SCZ017-292015-
Marlboro SC-
353 PM EDT Sat May 29 2021
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL MARLBORO COUNTY UNTIL
415 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chavistown, or 7 miles north of Bennettsville, moving northeast at 15
mph.
Winds in excess of 30 mph will be possible with this storm.
This storm will remain over mainly rural areas of north central
Marlboro County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3471 7957 3466 7969 3474 7977 3481 7970
3481 7968
TIME...MOT...LOC 1952Z 243DEG 14KT 3473 7968
21Special weather statement, May 29, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
513 PM EDT Sat May 29 2021
SCZ017-023-024-032-292145-
Marlboro SC-Dillon SC-Florence SC-Darlington SC-
513 PM EDT Sat May 29 2021
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...
SOUTHWESTERN DILLON...NORTHEASTERN DARLINGTON AND SOUTH CENTRAL
MARLBORO COUNTIES UNTIL 545 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Darlington, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Florence, Darlington, Quinby, Mechanicsville, Mont Clare,
Brownsville, Darlington Raceway, Floyd, Florence Darlington Technical
College Main Campus and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3417 7986 3427 7993 3438 7991 3452 7967
3429 7951
TIME...MOT...LOC 2113Z 241DEG 22KT 3433 7982
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:59 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 12 hr |
| May 29, 5:46 PM EDT | Special Weather Statement | ILM | Bladen | 44 min |
| May 29, 6:41 PM EDT | Special Weather Statement | ILM | Bladen | 49 min |
| May 29, 6:50 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Pender | 25 min |
| May 29, 7:40 PM EDT | Special Weather Statement | ILM | Bladen | 35 min |
| May 29, 3:53 PM EDT | Special Weather Statement | ILM | Marlboro | 22 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.